MAUDE Adverse Event Report: PHILIPS RESPIRONICS, INC. EVERFLO QUIET; GENERATOR, OXYGEN, PORTABLE

PHILIPS RESPIRONICS, INC. EVERFLO QUIET; GENERATOR, OXYGEN, PORTABLE
Model Number 1020015
Medical Device Problem Codes Thermal Decomposition of Device (1071); Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an everflo oxygen concentrator caught on fire and burnt.There was no report of patient harm or injury.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The manufacturer visually inspected the device externally and found the patient tubing to have ignited and caused cosmetic damage to the device.The device had evidence of several areas of thermal damage that is consistent with an external source.An internal inspection of the device was completed by the manufacturer.The device has evidence of contamination of dust and dirt and odor of tar and nicotine.There was no report of thermal damage internally to the device.The device could not be tested to due to the damage to the device.Product labeling states,"oxygen vigorously accelerates combustion and should be kept away from heat or open flame.Not suitable for use in the presence of a flammable anesthetic mixture with air or with oxygen or nitrous oxide.Do not smoke, allow others to smoke or have open flames near the concentrator when it is in use." the manufacturer concludes the thermal damage was caused by an external source.

Brand Name
EVERFLO QUIET
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
PHILIPS RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
PHILIPS RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key15004775
Report Number2518422-2022-03312
Device Sequence Number1613968
Product Code CAW
UDI-Device Identifier00606959032637
UDI-Public00606959032637
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1020015
Device Catalogue Number1020015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale